MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117010
Medical Device Problem Codes Shelf Life Exceeded (1567); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is confirmed as a use related error, as the device was well within the date of expiry when provided to the facility in 2012.The ifu notes that a ¿traceability label is attached to every prosthesis package which identifies the type, size, and lot number of the prosthesis.This label should be affixed to the patient¿s permanent record to clearly identify the device which was implanted.¿ note: the traceability label also includes the lot expiry date.The ifu also instructs the user to inspect the package prior to use.Remains implanted.
 
Event or Problem Description
It was reported that on (b)(6) 2017 the patient was implanted with two bard soft mesh devices.As reported during the completion of the procedure and closing the patient, the nurse realized that one of the implants was past the expiration date of 12/31/2016.It was reported that the patient had received iv ancef preoperatively and an irrigation of antibiotic solution after the procedure was completed.Additionally, the patient was kept in the hospital for an overnight stay and given 2 more doses of iv antibiotics before discharge.There was no reported patient injury and the mesh remains implanted at this time.This mdr is filed as a serious injury as precautionary measures were taken by the user facility and the patient was administered additional medication and remained in the hospital overnight.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6892043
Report Number1213643-2017-00628
Device Sequence Number108109
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871(17)161231(10)HUVK1708
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue Number0117010
Device Lot NumberHUVK1708
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient Weight83